Georgia, 2006

Hail and Damaging Winds in Georgia, June 2, 2006

June 2, 2006 · NWS CHS · 3 events in 2 counties and zones

2 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 2, 2:40 PM EST, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 2, 2:40 PM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT FRI JUN 2 2006

.SHORT TERM /TONIGHT THROUGH SAT NIGHT/...CURRENTLY AT THE
SURFACE...A COLD FRONT STRETCHES FROM SOUTHERN NEW ENGLAND
SOUTHWESTWARD INTO EASTERN TN...THEN SOUTHWARD INTO THE
NORTH-CENTRAL GOMEX. WV IMAGERY SHOWS SEVERAL SHORTWAVES...WITH MAIN
SHORTWAVE TROUGH NOW PUSHING THROUGH THE LOWER AND MID MS VALLEY
REGION. CLOSER TO HOME...RADAR IMAGERY SHOWS PLENTY OF CONVECTION
UPSTREAM ACROSS THE MIDLANDS...WITH ONLY A FEW ISOLATED SHWRS
DEVELOPING IN THE FORECAST AREA ALONG THE SEA BREEZE. MAIN SHORT
TERM CONCERN FOR TONIGHT REVOLVES AROUND POPS.

TONIGHT...SFC COLD FRONT WILL BEGIN TO APPROACH THE REGION FROM THE
WEST...AND EXPECT THAT WITH WEAK SHORTWAVE ENERGY CURRENTLY
INITIATING CONVECTION ACROSS GA AND THE MIDLANDS OF SC SHIFTING
THROUGH THE AREA...THAT SHWR/TSTM ACTIVITY WILL BEGIN TO INCREASE IN
COVERAGE ACROSS THE REGION. WILL KEEP POPS IN THE CHC RANGE...AS
COVERAGE OF SHWR/TSTM ACTIVITY IS EXPECTED TO BE LIMITED WITHOUT AID
OF DAYTIME HEATING. OVERNIGHT LOW TEMPERATURES SHOULD BOTTOM OUT
RIGHT AROUND 70 DEGREES.

SATURDAY...COLD FRONT WILL CONTINUE TO SLOWLY PUSH TOWARD THE
FORECAST AREA...AND WITH AID OF H5 SHORTWAVE TROUGH...EXPECT
NUMEROUS SHWRS/TSTMS TO DEVELOP ACROSS THE AREA. CHANCES OF SEVERE
WEATHER WILL BE HIGHLY DEPENDANT ON DEGREE OF SFC HEATING THAT IS
ABLE TO BE SEEN IN THE MORNING. ALTHOUGH MOSTLY CLOUDY CONDITIONS
ARE EXPECTED THROUGHOUT THE DAY...DO EXPECT SOME FILTERED SUNSHINE
TO AID SHWR/TSTM DEVELOPMENT. WITH EXPECTED SFC HEATING...ADJUSTED
MODEL SOUNDINGS YIELD CAPE VALUES OF 2300-2700 J/KG AND LI/S OF -6
TO -7. FURTHERMORE...0 TO 6 KM BULK SHEAR VALUES BETWEEN 25 AND 35
KT...WILL BE SUPPORTIVE OF ORGANIZED CONVECTION. MAIN HAZARDS
FROM THE STRONGEST STORMS THAT DEVELOP...WILL BE LARGE HAIL AND
DAMAGING WINDS. HIGH TEMPERATURES ARE EXPECTED TO TOP OUT IN THE MID
80S AWAY FROM THE COAST.

SATURDAY NIGHT...COLD FRONT WILL PUSH THROUGH THE REGION...WITH HIGH
PRESSURE BEGINNING TO BUILD IN TO WESTERN PORTIONS OF THE FORECAST
AREA TOWARD MORNING SUNDAY. WILL CARRY CHC POPS FOR LINGERING
SHWR/TSTM ACTIVITY IN THE EVENING...WITH SLIGHT CHC POPS AFTER
MIDNIGHT. OVERNIGHT LOWS ARE EXPECTED TO BOTTOM OUT IN MID 60S AWAY
FROM THE COAST.
&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...FNTL BNDRY WILL BE WELL
OFFSHORE BY DAYBREAK SUN...BRINGING THE BULK OF THE MOISTURE AND
DYNAMICS WITH IT BUT THE UPR LVL TROF THAT PUSHES IT THRU WILL
BECOME CUT OFF AND SIT OVR THE SE CONUS LATE SUN THRU MIDDAY TUE.
THUS...HAVE CUT DOWN THE CHCS FOR PRECIP IN THE EARLY PART OF THE
WEEK TO SLGT CHC AS COVERAGE WILL BE RATHER LIMITED. HOWEVER...WITH
SEVERAL SHTWVS SWINGING ARND THE BASE OF THE TROF AND THRU THE CWFA
A DRY FCST CANNOT BE MAINTAINED. BY MIDDAY TUE...THE TROF WILL PULL
OFF TO THE NE AND BE REPLACED BY A DRIER NWLY FLOW TUE NIGHT THRU
WED NIGHT. THIS WILL ALSO PREVENT MUCH...IF ANY...SEABREEZE
PENETRATION SO HAVE REMOVED POPS FOR THAT TIMEFRAME. BY MIDDAY
THU...UPR LVL FLOW FLATTENS AND A SFC FNTL BNDRY WILL APCH THE AREA
WHICH WILL ALLOW FOR A MORE S-SW FLOW AHEAD OF THE SYS MEANING AN
INCRS IN MOISTURE AND POSSIBLY INSTABILITY SO HAVE INSERTED 20 POPS
FOR LATE WEEK.

TEMPS WILL REMAIN BELOW NORMAL THRU MIDWEEK UNDERNEATH THE SPINNING
CUTOFF LOW WHICH WILL PRODUCE CLOUD/RAIN COMPLICATIONS. ONCE THE UPR
TROF SHIFTS AWAY AND DOWNSLOPING FLOW FOLLOWED BY SWLY FLOW
RESUMES...TEMPS WILL QUICKLY RISE BACK TO NEAR AND SLIGHTLY ABOVE
NORMALS...INCLUDING MAX TEMPS NEAR 90 DEGREES...FOR THE END OF THE
WEEK.
&&

.MARINE...HIGH PRESSURE WILL SLIDE FURTHER INTO THE ATLANTIC
TONIGHT...AS A COLD FRONT BEGINS TO APPROACH THE REGION FROM THE
WEST. EXPECT A DECENT SURGE IN WINDS AS GRADIENT PINCHES
TONIGHT...AND WILL HEADLINE SCEC CONDITIONS FOR THE SC COASTAL
WATERS NORTH OF EDISTO BEACH...WITH THE REMAINDER OF THE WATERS
EXPECTED TO REMAIN JUST BELOW SCEC CRITERIA. GRADIENT IS EXPECTED TO
RELAX SAT AS COLD FRONT BECOMES LESS DEFINED...ALLOWING WINDS AND
SEAS TO SUBSIDE A BIT. COLD FRONT WILL PUSH THROUGH THE REGION SAT
NIGHT...WITH THE WINDS SHIFTING TO THE N TOWARD MORNING SUN.

NO ISSUES EXPECTED FOR THE MARINE AREA THROUGH THE FIRST HALF OF
NEXT WEEK. ANY PRES GRAD THAT MAY BE PRESENT OVR THE WATERS WITH THE
FROPA THIS WEEKEND WILL BE SQUELCHED BY AN UPR LVL LOW THAT WILL SIT
OVR THE SE COASTAL WATERS SUN THRU TUE. THE LOW WILL PULL AWAY BY
LATE TUE LEAVING A WEAK NWLY FLOW IN ITS WAKE. EVEN SO...WIND SPEEDS
WILL REMAIN AOB 15 KT AND LIKELY BE LIGHT/VRBL FOR A FEW PERIODS.
WINDS WILL SWING MORE TO S AND SW BY LATE WEEK AS ANOTHER FNTL SYS
APCHS THE WATERS...BUT STILL REMAIN BELOW SCA LEVELS. SEAS WILL ALSO
REMAIN IN CHECK...CAPPED AT 4 FT.
&&

.AVIATION...SEA BREEZE HAS PUSHED THROUGH BOTH TERMINALS...SO DON/T
ANTICIPATE ANY CONVECTION DEVELOPING AT THE TERMINALS OVER THE NEXT
SEVERAL HOURS. FURTHER UPSTREAM...CONVECTION HAS DEVELOPED ACROSS
THE MIDLANDS AS WELL AS SOUTHERN GA AND NORTHERN PORTIONS OF THE FL
PANHANDLE. AS SHORTWAVE ENERGY APPROACHES THE REGION THIS EVENING
AND PUSHES THROUGH OVERNIGHT...EXPECT SCATTERED SHWRS/TSTMS TO
DEVELOP ACROSS THE AREA. CONFIDENCE IN TIMING OF ANY SHWRS/TSTMS
THAT MAY DEVELOP IS WAY TOO LOW TO INCLUDE ANY MENTION IN A TEMPO
GROUP AT THIS TIME...SO WILL CONTINUE TO MENTION CB AND VCSH IN
TAFS. BETTER CHC FOR SHWR/TSTM ACTIVITY SAT...WITH APPROACH OF
SHORTWAVE TROUGH AND SFC COLD FRONT...SO WILL MENTION VCSH AND CB
AFTER 15Z AT BOTH TERMINALS.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&

JRJ/JPC
Hazardous weather outlook, Jun 2, 2:55 AM EST, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
355 AM EDT FRI JUN 2 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-031030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
355 AM EDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
.SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED ON
SATURDAY. SOME OF THE STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING
WINDS AND HAIL THE PRIMARY HAZARDS. REFER TO THE LATEST DAY 2
CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

RJB

In the hours before

Special weather statement, Jun 2, 6:40 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
740 PM EDT FRI JUN 2 2006

GAZ114-137-030030-
LONG-TATTNALL-
740 PM EDT FRI JUN 2 2006

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND TATTNALL COUNTY
THROUGH 830 PM EDT...

AT 739 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 14 MILES SOUTHWEST OF
WEFANIE...OR ABOUT 4 MILES WEST OF JESUP...MOVING NORTHEAST AT 10
MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DONALD...GLENNVILLE...LUDOWICI AND MENDES THROUGH 830 PM
EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY
INSIDE A COMPLETELY ENCLOSED BUILDING.

REV

The radar

The Charleston,SC radar (KCLX), 122 km away, was scanning. The volume nearest the first event began at 00:02 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Tattnall

When
June 2, 7:04 PM EST
Where
Tattnall County, Tison
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.933, -82.017

Thunderstorm Wind, Candler

When
June 2, 7:48 PM EST
Where
Candler County, Metter
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
32.400, -82.067

Trees down in Metter.

Thunderstorm Wind, Candler

When
June 2, 8:00 PM EST
Where
Candler County, Metter
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
32.400, -82.067

Trees down countywide.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517542, 5517543, 5517544.